Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Wellbutrin XL and Effexor?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Mon, 22 Aug 2016 in General Health
Question: Hello,

I spoke with you a few weeks ago. I'm currently being treated for PPD. Some changes were made in my medications. I was changed from Risperdale 1mg to Latuda 20 mg and from Wellbutrin xl 150 mg to 75 mg Effexor. My doctor just switched both out without titrating my initial meds. It wasn't bad changing to the Latuda from the Risperdal, but since switching from the Wellbutrin to the Effexor, I haven't felt very well. It's been three days and having a lot of almost flu like symptoms, very nauseas, tired, upset stomach. Could this be withdrawal from the Wellbutrin ? Or side effects of the Effexor ? Thanks!
doctor
Answered by Dr. Alexander H. Sheppe 2 hours later
Brief Answer:
Private Consultation

Detailed Answer:
Hello, and thank you for using my direct private service. I now consider you my private patient, and will do everything possible in my power to help you.

What you are describing could actually be either withdrawal from the Wellbutrin or a side effect of Effexor. Flu-like symptoms (muscle aches, feeling feverish, feeling unwell) are most likely related to withdrawal, whereas nausea and upset stomach are most likely side effects of the Effexor. The good news here is that none of the symptoms are actually dangerous (though of course they are unpleasant), and that they are time-limited and will go away within another few days or so. I would encourage you to stick with all the medications as they are, as the long-term benefits outweight the short-term discomfort. If the discomfort does not go away without another 3 days or so, you can restart the Wellbutrin at 150mg and titrate off more slowly over the next week or two, going from 150mg to 75mg and then stopping it, which should avoid withdrawal.

Please remember to rate and close this answer when you are finished and satisfied, or ask a followup question.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Alexander H. Sheppe 11 hours later
Thank you so much for the information. I'll try to stick it out since the symptoms are short-term. It wouldnt be so bad, but i have an infant to care for. If the symtoms dont go away within a few days, should I ask my prescribing psych for a script for 75mg of wellbutrin, to titrate down from ?
doctor
Answered by Dr. Alexander H. Sheppe 12 hours later
Brief Answer:
Private Followup

Detailed Answer:
Yes, that's exactly what I would do! That is an excellent plan. Good luck! I'm sure you will feel better soon.

Please remember to rate and close this answer when you are finished and satisfied.

Dr. Sheppe


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Wellbutrin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

Im 26. Male. Overall good health and size. Only rx is generic wellbutrin started 4 months ago. Over the last 4 weeks i have noticed about once or...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

Hi, i began taking 100mg wellbutrin sr about two weeks ago. I am so tired, to the point that i can t get my schoolwork done. I am working on my MA...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper...

doctor1 MD

I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last...